I have been taking 10mg Lexapro since 2007 and I weaned myself off slowly with no bad side effects. After 3 weeks of being off the Lexapro, I got mad at something very little and it sent me into anxiety and panic attacks. I started back on my Lexapro after literally a week of non-stop attacks that I thought would go away. I have been back on the Lexapro 5 days and now I have insomnia and haven't eaten (little to nothing) in two weeks. Is this normal? Does anyone else have experience of going off Lexapro and needed to get back on it soon after?
You are experiencing side effects from the Lexapro. If the insominia doesn't subside soon, you need to discuss with the doctor. I assume you are taking the Lexapro in the morning? If not, I would definitely do that. Having a resurgence of symptoms after stopping a medication is not unusual. Just means that you really needed the medication in the first place to control the anxiety. It may take a few weeks for your body to adjust and the Lexapro to start working again, be patient, it will get better.
Did you have your Dr. help you wean off or did you do this by yourself? It is very common when you wean yourself off something then go back on that you might have a totally different side effect then you had the first time. I have experienced this myself when i have decided to wean off something and get back on it or i just didn't remember the side effects being on it so long. Can your Dr. give you something else ti try??? Leron
I took lexapro for about two years in high school with no side affects and weened myself off of it by the time i got to college. I'd been off of it for a little over a year, but recently i've been struggling with depression and anxiety again and decided to get back on it. I just woke up at 3 in the morning sweating and nausiated. That caused me to have a little panic attack. I got on here in hopes that it would make me stop freaking out. This is only day one though so i guess i'll just hang in there for a while and see what happens.
Sounds like it happened to me when I changed to lexapro after bad experiences on cymbalta and Pristiq, I lost 10kg ans have moved on to lexapro and after10 days I haven't had my appetite return nor feel much better. Mixed in with my juronery has been chemo so that I think confuses the whole thing???
Yes I have. I went on Lexapro for Gad in 2006. I worked fine (10mg and I had no side effects). In 2009 I switched to citalopram for financial reasons and decided to wean myself off it in 2012, with my doctors support, because of the sexual side effects. Big mistake! My GAD came right back, and then very bad anxiety, MUCH worse than it had ever been previously. After one miserable year, I realized I needed to get back on medication. My internist prescribed Lexapro because I told him it had worked very well before. Well, this time it has been much more difficult. I don't know if it is because I was so anxious when I went back on it this time, or what, but I am still having a lot of breakthrough anxiety. I do take a little bit of clonazepam from time to time, but I don't want to take it too much. However, my original anxiety symptoms are gone.
I eventually switched to a psychiatrist, who advised me to take the Lexapro early in the morning, and that has successfully counteracted the sexual side effect. However, pound4pound, if you are so tense that you cannot eat, it sounds like you need to share this with your doctor. Your body needs adequate nourishment to respond as well as possible to the medicine. My new doctor also prescribed a low dose of trazodone for insomnia, which seems to work sometimes. I am determined to stick this out and give it a long enough time (with my doctors ok) to see if this is the medicine for me this time. Good luck to you.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2012 • 6 answers
Updated 21 Mar 2011 • 2 answers
Updated 10 Jul 2016 • 1 answer
Updated 23 Apr 2018 • 2 answers
Updated 27 Jul 2018 • 3 answers